I have suffered from migraines for almost 30 years. The headaches are less severe, but I still get about 6 every month. I also get a migraine a couple of hours after a good workout or when I race (running). I feel fine then about 2 hours afterwards I start to feel the pain. I am a fairly good runner. I don't want to give up working out. Do you have any suggestions?
With six Migraines a month, you're absolutely a candidate for preventive medications. Have you discussed preventives or the post-exercise Migraines with your doctor? Exercise can trigger exertional headaches or exertional Migraines. It's difficult to suggest much because you've not given us much information. What do you take for your Migraines? Talk to your doctor about the possibility of taking something before your work out.
John Claude Krusz and Teri Robert
If you need to find a headache and Migraine specialist, please see our listing of patient recommended specialists.
About Ask the Clinician:
Dr. Krusz is a recognized expert in the fields of headache and Migraine treatment and pain treatment. Each week, he and Lead Expert Teri Robert, team up to answer your questions about headaches and Migraines. You can read more about Dr. Krusz or more about Teri Robert.
If you have a question, please click HERE. Accepted questions will be answered by publishing the answers here. Due to the number of questions submitted, no questions will be answered privately, and questions will be accepted only when submitted via THIS FORM. Please do not submit questions via email, private message, or SharePost comments. Thank you.
Please note: We cannot handle emergencies or diagnose via the Internet. Please do not ask us to diagnose; see your physician for diagnosis.
We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications and other treatment options, you should always consult your doctor. See full Disclaimer.
Published On: August 06, 2007